MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85424
Health Effect - Clinical Code Ischemia (1942)
Date of Event 04/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
The physician was placing a stent into the brachio-cephalic artery.The stent deployed without difficulty and bloodflow was restored.While deflating the balloon the patient exhibited some neurological changes and st segment elevation that was transient.The symptoms resolved completely and the patient was discharged as planned.The physician stated that the patient experienced some transient cerebral ischemia related to plaque in her cerebral arteries that resolved.
 
Additional Manufacturer Narrative
Additional information was received that the inflating/deflating time was not anything abnormal.The balloon deflated slower than usual because of the contrast to water mixture.There was nothing mechanical with the product.The patient is completely back to normal.She has no neuro deficits at all.The doctor said that the patient had so much plaque in the arteries in her head that she didn't perfuse the right side of her brain well when the balloon was inflated.Engineering analysis: the device in question was not returned for evaluation therefore a proper investigation could not be performed.If the device had been returned an evaluation of the catheter assembly would have been conducted.In this case the physician feels that the deflation time of the device was too long.If the device had been returned an evaluation of the inflation lumens, balloon skive dimensions and actual deflation time would have been evaluated to ensure they met requirements.Engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath; ability to deploy the stent at nominal pressure (8atm); ability to withdraw the deflated balloon catheter back through the labeled introducer sheath; ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures; balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm); manifold to shaft tensile testing.Samples when tensile tested must not break or separate below 3.37lbs.Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
hudson NH 03051
MDR Report Key5577828
Report Number1219977-2016-00064
Device Sequence Number10832459
Product Code JCT
UDI-Device Identifier00650862854244
UDI-Public00650862854244
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/28/2018
Device Model Number85424
Device Catalogue Number85424
Device Lot Number231195
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/14/2016
Supplement Report FDA Received Date05/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;